Illinois, 2011Flood in Illinois, April 24 to 30, 2011
April 24 to 30, 2011 · NWS PAH · 1 event in 1 county or zone
The Little Wabash River began its upward trend toward a major flooding event. The river rose above flood stage late in the month.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Little Wabash River began its upward trend toward a major flooding event. The river rose above flood stage late in the month. A series of heavy rainfall events gradually forced the river upward at an unsteady rate. The river continued rising past the end of the month. Impacts of the May crest will be included in the May report. April ended up being the second wettest April on record at Evansville. Most of the rain fell during the latter half of the month. A persistent southwest flow aloft tended to steer storms northeast from the Plains across the mid-section of the country. Cold fronts tended to stall near the Lower Ohio Valley as they became more parallel to the upper-level steering flow. Bands and clusters of thunderstorms frequently developed in the vicinity of the front, producing heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 24, 3:19 AM CST, 7 hours 41 minutes earlier.
Area forecast discussion, Apr 24, 3:19 AM CST, 7 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
419 AM CDT SUN APR 24 2011
.DISCUSSION...
HISTORICAL TYPE OF EVENT SEEMS TO BE UNFOLDING ACROSS MUCH OF THE
OHIO AND MID MS RIVER VALLEY THIS EASTER WEEKEND...WHICH WILL LAST
INTO MUCH OF NEXT WEEK...ESP IN REGARDS TO EXTENDED PERIODS OF
HEAVY RAINFALL AND EVEN THE POSSIBILITY OF ON AND OFF SEVERE
THUNDERSTORMS.
ALREADY HAVE RADAR/SATELLITE AND SOME ACTUAL REPORTS OF 3 TO 6
INCHES OF RAINFALL IN THE PAST 12 TO 24 HOURS OVER MUCH OF
SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND ALONG THE OHIO RIVER IN
SOUTHWEST INDIANA AND KENTUCKY.
IN A NUTSHELL...PERIODS OF HEAVY RAIN AND SEVERE THUNDERSTORMS
THREAT WILL CONTINUE THROUGH MID WEEK AS DEEP/RICH SWLY FLOW
REGIME MAINTAINS ITSELF...ALONG WITH THE PASSAGE OF MULTIPLE
STRONG MID LEVEL SHORT WAVES AND A QUASI STATIONARY BOUNDARY THAT
WILL FEATURE SEVERAL SURFACE LOW PRESSURE SYSTEMS DURING THE
PERIOD.
HAVE ISSUED FLASH FLOOD EMERGENCY THIS MORNING FOR MUCH OF
SOUTHEAST MISSOURI. WATER RESCUES HAVE BEEN REPORTED NEAR POPLAR
BLUFF...WITH WATER REPORTED IN SOME HOMES. SAME AREA IS GETTING
POUNDED BY ANOTHER QUICK 1 TO 3 INCHES...SO BELIEVE EMERGENCY
CONDITIONS ARE LIKELY IN PORTIONS OF SOUTHEAST MISSOURI THIS
EASTER MORNING. LATEST SATELLITE TRENDS CONTINUE OT SHOW CLOUD TO
COOLING MOVING INTO THE MID MS RIVER VALLEY.
AM QUITE CONCERNED ABOUT THOSE VENTURING OUT FOR EASTER MORNING
SERVICES IN SOME OF THESE AREAS.
YET ANOTHER STORM COMPLEX IS FORMING OUT IN OKLAHOMA. EXPECT
PERIODS OF HEAVY RAIN TO CONTINUE OFF AN ON OVER ALL EXCEPT THE
SRN PENNYRILE....ESP THROUGH AT LEAST TUE MORNING...WHEN A
STRONGER SFC LOW SHOULD LIFT NE TOWARD LAKE MICHIGAN. NEGATIVELY
TILTED STRONG SHORT WAVE WILL ADD TO OVERALL UPPER
DIVERGENCE/ASCENT AND MAY BE THE NEXT CHC OF EXTENSIVE SEVERE
STORM OUTBREAK. THIS WOULD MOST LIKELY OCCUR MONDAY AFTERNOON INTO
MONDAY EVENING. ALL OF THIS...COMBINED WITH PRECIPITABLE WATER
VALUES RUNNING OVER 1.65 INCHES...SPELLS VERY BAD NEWS FOR MUCH OF
THE REGION.
DUE TO ALL MENTIONED ABOVE...AND AFTER COLLAB WITH NEIGHBORING
OFFICES...HAVE DECIDED TO GO AHEAD AND EXTEND THE FLASH FLOOD
WATCH AT LEAST THROUGH TUE MORNING. THIS IS ALREADY A MAJOR EVENT
IN SOME LOCATIONS...AND THINGS ARE ONLY GOING TO WORSEN.
IF THAT IS NOT ENOUGH...AFTER THE AFOREMENTIONED SFC FRONT MOVES
THROUGH TUE MORNING....IT SHOULD STALL JUST SOUTH OF OUR
REGION...THEN RETURN AS A WARM FRONT TUE NIGHT/WED TIME
FRAME...AND BRING YET ANOTHER ROUND OF HEAVY RAINS AND POSSIBLY
SEVERE STORMS.
VERY DANGEROUS SITUATION SEEMS TO BE SETTING UP ACROSS THE LOWER
OHIO VALLEY AND MID MISSISSIPPI RIVER VALLEY THIS EASTER WEEKEND
INTO NEXT WEEK. ALREADY BIG SPRINGS AND FARMINGTON MO REPORTING
OVER 5 INCHES OVERNIGHT. POSSIBLY ANOTHER 7 TO 10 INCHES ON THE
WAY....AND MANY RIVERS ALREADY IN FLOOD. PAINTS AN UGLY PICTURE
FOR SURE.
&&
.AVIATION...
HIGHEST CHCS OF WIDESPREAD STRONG THUNDERSTORMS WILL BE THIS
MORNING...BUT COULD SEE SCT STORMS EVEN AFTER THAT. MVFR CIGS
COULD CONTINUE EVEN AFTER THE STORMS THIS MORNING...INTO THE
AFTERNOON.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BALLARD-CALDWELL-
CARLISLE-CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-
HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-UNION KY-
WEBSTER.
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
MEFFERTHazardous weather outlook, Apr 24, 4:42 AM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
542 AM CDT SUN APR 24 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-251000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
542 AM CDT SUN APR 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT NORTHWEST OF A MURRAY KENTUCKY TO
GREENVILE KENTUCKY LINE. PERIODS OF HEAVY RAINFALL WILL BE
LIKELY...ESPECIALLY EARLY IN THE MORNING OVER WESTERN KENTUCKY...AND
LATER IN THE AFTERNOON AREA WIDE. PLEASE REFER TO THE FLASH FLOOD
WATCH PRODUCT FOR ADDITIONAL DETAILS.
THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS
AFTERNOON...FOR THE ENTIRE QUAD STATE REGION. SOME OF THIS RISK
WILL DEPEND ON WHETHER THE SUN CAN BREAK OUT TODAY...WHICH WOULD
HELP TO DESTABILIZE THE ATMOSPHERE. IF STORMS DO ERUPT...LARGE
HAIL AND DAMAGING WIND GUSTS WOULD BE THE PRIMARY HAZARDS...THOUGH
AN ISOLATED TORNADO CANNOT BE RULED OUT. TORRENTIAL DOWNPOURS AND
DEADLY LIGHTNING WILL ALSO BE LIKELY IN ANY THUNDERSTORMS.
MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS
WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER
OUR RIVER FLOOD PRODUCTS AT
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING IN
ALL AREAS NORTHWEST OF A MURRAY KENTUCKY TO GREENVILLE KENTUCKY
LINE. MULTIPLE PERIODS OF THUNDERSTORMS WITH HEAVY RAINFALL WILL
CONTINUE OVER MUCH OF THE QUAD STATE THROUGH MID WEEK...AS SEVERAL
AREAS OF LOW PRESSURE LIFT NORTHEAST ALONG A FRONTAL BOUNDARY THAT
SHOULD REMAIN CLOSE TO THE AREA. SEVERAL INCHES OF RAIN WILL BE
POSSIBLE...ESPECIALLY WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE
SAME LOCATIONS. ADDITIONAL RAINFALL AMOUNTS OF 6 TO 10 INCHES ARE
POSSIBLE THROUGH MID WEEK.
THE POTENTIAL EXISTS FOR SEVERE STORMS WITH LARGE HAIL...DAMAGING
WINDS AND SOME TORNADOES...ESPECIALLY MONDAY AFTERNOON...MONDAY
NIGHT AND POSSIBLY INTO TUESDAY. A SLIGHT RISK OF SEVERE STORMS
EXTENDS INTO WEDNESDAY OVER MUCH OF WESTERN KENTUCKY.
MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND FLOODING
WILL ONLY WORSEN WITH THE ADDITIONAL RAINFALL. FOR ADDITIONAL
INFORMATION...PLEASE REFER TO OUR RIVER FLOOD PRODUCTS AT
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH .
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUESTED EACH DAY FROM THIS
EASTER SUNDAY THROUGH THE MID WEEK TIME FRAME. SPOTTERS SHOULD
ALSO REPORT ANY FLOODING PROBLEMS THEY ENCOUNTER DURING THE NEXT
SEVERAL DAYS.
In the hours before
Local storm report, Apr 24, 10:32 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1132 AM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM FUNNEL CLOUD 2 SW PIEDMONT 37.13N 90.72W
04/23/2011 WAYNE MO TRAINED SPOTTER
...LATE REPORT...FUNNEL CLOUD WITH ROTATION OBSERVED AT
THE CLEARWATER DAM. BEAVER SPRINGS RESTORT EXPERIENCED
DAMAGE TO POWER LINES. MINOR STRUCTURAL DAMAGE.
&&
SMITTYLocal storm report, Apr 24, 10:34 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
1134 AM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL ZALMA 37.14N 90.08W
04/22/2011 M1.25 INCH BOLLINGER MO EMERGENCY MNGR
FALLING WEST AND SOUTHWEST OF CITY LIMITS
0830 PM FUNNEL CLOUD 12 NE POPLAR BLUFF 36.89N 90.25W
04/22/2011 BUTLER MO TRAINED SPOTTER
IT HAS ALREADY LIFTED
0831 PM HAIL CARBONDALE 37.72N 89.22W
04/22/2011 E0.50 INCH JACKSON IL TRAINED SPOTTER
0833 PM HAIL CARBONDALE 37.72N 89.22W
04/22/2011 E0.75 INCH JACKSON IL TRAINED SPOTTER
0900 PM HAIL GRANDIN 36.83N 90.82W
04/22/2011 M1.00 INCH CARTER MO TRAINED SPOTTER
0900 PM TSTM WND GST VANDUSER 36.99N 89.69W
04/22/2011 E60.00 MPH SCOTT MO TRAINED SPOTTER
HOUSE TRAILER OVERTURNED AND TREES DOWN IN TOWN
0904 PM HAIL PERKINS 37.09N 89.78W
04/22/2011 E1.00 INCH SCOTT MO TRAINED SPOTTER
50 MPH WINDS ALSO REPORTED
0905 PM TSTM WND GST CHAFFEE 37.18N 89.66W
04/22/2011 E50.00 MPH SCOTT MO TRAINED SPOTTER
0917 PM HAIL ORAN 37.08N 89.65W
04/22/2011 E1.00 INCH SCOTT MO EMERGENCY MNGR
NUMEROUS TREES DOWN. ALSO POWER LINES DOWN IN ORAN AND
CHAFFEE
0935 PM HAIL KARNAK 37.29N 88.98W
04/22/2011 E0.75 INCH PULASKI IL TRAINED SPOTTER
0945 PM TSTM WND DMG MONKEYS EYEBROW 37.19N 88.99W
04/22/2011 BALLARD KY EMERGENCY MNGR
PARTIAL ROOF AND SIDING OFF RESIDENCE. ALSO...WINDOW OUT
OF CAR
0956 PM TSTM WND GST JOPPA 37.21N 88.84W
04/22/2011 E55.00 MPH MASSAC IL TRAINED SPOTTER
0956 PM TSTM WND GST ROUND KNOB 37.22N 88.73W
04/22/2011 E60.00 MPH MASSAC IL EMERGENCY MNGR
BETWEEN JOPPA AND METROPOLIS. MULTIPLE POWER FLASHES OF
BLOWN TRANSFORMERS
0956 PM TSTM WND GST ROUND KNOB 37.22N 88.73W
04/22/2011 M76.00 MPH MASSAC IL EMERGENCY MNGR
1001 PM TSTM WND GST METROPOLIS 37.15N 88.71W
04/22/2011 E60.00 MPH MASSAC IL TRAINED SPOTTER
1024 PM FLASH FLOOD CHAFFEE 37.18N 89.66W
04/22/2011 SCOTT MO TRAINED SPOTTER
LOW LYING STREETS IN THE AREA ARE FLOODED OR PARTIALLY
COVERED. SEVERAL DITCHES AROUND TOWN HAVE SPILLED OVER
THEIR BANKS.
1024 PM TSTM WND DMG GOLCONDA 37.36N 88.49W
04/22/2011 LIVINGSTON IL EMERGENCY MNGR
TREE FELL ON A HOUSE AT INTERSECTION OF ILLINOIS AND
COLUMBUS
1030 PM FUNNEL CLOUD CHARLESTON 36.92N 89.34W
04/22/2011 MISSISSIPPI MO FIRE DEPT/RESCUE
1103 PM HAIL 2 W WEST PADUCAH 37.08N 88.78W
04/22/2011 E0.50 INCH MCCRACKEN KY NWS EMPLOYEE
1107 PM TSTM WND DMG 5 WSW ROBARDS 37.66N 87.64W
04/22/2011 HENDERSON KY EMERGENCY MNGR
JUST NORTH OF WEBSTER-HENDERSON COUNTY LINE ON NORTH END
OF POOLE. MULTIPLE HOUSES DAMAGED AND AT LEAST 1 WITH
ROOF OFF. NUMEROUS TREES AND POWERLINES DOWN.
1111 PM HEAVY RAIN POSEYVILLE 38.17N 87.78W
04/22/2011 E0.00 INCH POSEY IN TRAINED SPOTTER
2 INCHES REPORTED WITH COMMON STREET FLOODING.
1127 PM TORNADO STANLEY 37.82N 87.24W
04/22/2011 DAVIESS KY LAW ENFORCEMENT
POWER LINES DOWN
1133 PM FUNNEL CLOUD OWENSBORO 37.76N 87.12W
04/22/2011 DAVIESS KY TRAINED SPOTTER
MAJOR ROTATION N OR HOSPITAL IN OWENSBORO ALONG OHIO
RIVER.
1133 PM HAIL LEDBETTER 37.05N 88.50W
04/22/2011 E0.75 INCH LIVINGSTON KY EMERGENCY MNGR
1243 AM HAIL 3 W POSEYVILLE 38.17N 87.84W
04/23/2011 E1.00 INCH POSEY IN TRAINED SPOTTER
0208 AM FLASH FLOOD CARBONDALE 37.72N 89.22W
04/23/2011 JACKSON IL EMERGENCY MNGR
1 1/2 FEET OF WATER OVER WASHINGTON STREET. IT HAS BEEN
CLOSED OFF TO ALL TRAFFIC.
0228 AM HAIL OAKLAND CITY 38.34N 87.35W
04/23/2011 E0.88 INCH GIBSON IN BROADCAST MEDIA
0330 AM HEAVY RAIN 6 NE GRANDVIEW 38.00N 86.91W
04/23/2011 E0.00 INCH SPENCER IN LAW ENFORCEMENT
WATER OVER ROADWAY AT THE INTERSECTION OF HIGHWAY 70 AND
HIGHWAY 245. HIGH WATER SIGNS HAVE BEEN PUT UP.
0201 PM TSTM WND DMG LILBOURN 36.59N 89.61W
04/23/2011 NEW MADRID MO EMERGENCY MNGR
LATE REPORT. OLDER BRICK BUILDING UNDER DEMOLATION HAD
COLLAPSED.
0202 PM TSTM WND DMG NEW MADRID 36.59N 89.55W
04/23/2011 NEW MADRID MO EMERGENCY MNGR
LATE REPORT. COUPLE OF SHEDS BLOWN OVER.
0215 PM TORNADO KLONDIKE 37.06N 89.23W
04/23/2011 ALEXANDER IL EMERGENCY MNGR
EXTENSIVE DAMAGE AT THE AIRPORT. HANGER DAMAGED.
0215 PM TORNADO DEXTER 36.79N 89.96W
04/23/2011 STODDARD MO EMERGENCY MNGR
UNCOMFIRMED...TIEM ESTIMATED. COUNTY ROAD 637 RAILROAD
COMPANY SHED DAMAGED. THE DAMAGE BLEW INTO A NEAR BY
HOME. EMERGENCY MANAGER HAS PHOTOS.
0230 PM TSTM WND DMG 8 N SIKESTON 37.00N 89.58W
04/23/2011 SCOTT MO PUBLIC
TIME ESTIMATED. LATE REPORT. STORAGE TRAILER HAD ROOF
PEELED OFF. 40 FOOT TREE SNAPPED. SHINGLE DAMAGE.
0250 PM TSTM WND DMG WEST PADUCAH 37.08N 88.74W
04/23/2011 MCCRACKEN KY PUBLIC
LATE REPORT. TREE DAMAGE REPORTED THROUGHOUT THE AREA.
UNDERPINNING ON SEVERAL MOBILE HOMES DAMAGED.
0250 PM TSTM WND GST WEST PADUCAH 37.08N 88.74W
04/23/2011 M79.00 MPH MCCRACKEN KY ASOS
MEASURED GUST AT BARKLEY REGIONAL AIRPORT.
0255 PM FUNNEL CLOUD REIDLAND 37.01N 88.53W
04/23/2011 MCCRACKEN KY TRAINED SPOTTER
LATE REPORT.
0256 PM TSTM WND DMG METROPOLIS 37.15N 88.71W
04/23/2011 MASSAC IL EMERGENCY MNGR
WIDESPREAD POWER OUTAGES IN TOWN.
0257 PM TSTM WND DMG METROPOLIS 37.15N 88.71W
04/23/2011 MASSAC IL TRAINED SPOTTER
WIDESPREAD TREES AND POWER POLE DAMAGE ON THE NORTH SIDE
OF TOWN NEAR THE HONEYWELL PLANT.
0257 PM FUNNEL CLOUD 3 N METROPOLIS 37.20N 88.71W
04/23/2011 MASSAC IL TRAINED SPOTTER
FUNNEL CLOUD HAS ROTATION AND HEADING EAST.
0300 PM TSTM WND DMG PADUCAH 37.07N 88.64W
04/23/2011 MCCRACKEN KY TRAINED SPOTTER
4 TELEPHONE POLES SNAPPED ALONG 16TH STREET.
0300 PM TSTM WND DMG PADUCAH 37.07N 88.64W
04/23/2011 MCCRACKEN KY TRAINED SPOTTER
DOWNED AND UPROOTED TREES ALONG WITH SOME POWER POLES
DAMAGED NEAR INTERSECTION OF BRUCE AND PECAN DRIVE.
0305 PM TSTM WND DMG METROPOLIS 37.15N 88.71W
04/23/2011 MASSAC IL EMERGENCY MNGR
DOWNED AND UPROOTED TREES REPORTED ALONG NORTH STREET.
DOWNED POWER POLES. ONE TREE IS LAYING ACROSS A HOUSE.
0335 PM FUNNEL CLOUD KUTTAWA 37.06N 88.11W
04/23/2011 LYON KY LAW ENFORCEMENT
FUNNEL CLOUD WITH ROTATION REPORTED BY STATE POLICE ON
INTERSTATE 24 AT THE KUTTAWA EXIT.
0335 PM FUNNEL CLOUD EDDYVILLE 37.08N 88.08W
04/23/2011 LYON KY TRAINED SPOTTER
FUNNEL CLOUD WITH ROTATION NEAR EDDYVILLE AND THE EDDY
CREEK AREA.
0338 PM HAIL EDDYVILLE 37.08N 88.08W
04/23/2011 M1.75 INCH LYON KY LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED AT THE PRISON.
0413 PM FUNNEL CLOUD 1 S MADISONVILLE 37.32N 87.51W
04/23/2011 HOPKINS KY TRAINED SPOTTER
FUNNEL CLOUD MOVING TOWARD ANTON.
0428 PM FUNNEL CLOUD SACRAMENTO 37.42N 87.27W
04/23/2011 MCLEAN KY TRAINED SPOTTER
FUNNEL CLOUD REPORTED BETWEEN SACRAMENTO AND ISLAND.
0435 PM FUNNEL CLOUD 1 N BREMEN 37.38N 87.22W
04/23/2011 MUHLENBERG KY FIRE DEPT/RESCUE
REPORTED JUST NORTH OF TOWN.
0449 PM HAIL GREENVILLE 37.21N 87.18W
04/23/2011 M1.00 INCH MUHLENBERG KY TRAINED SPOTTER
QUARTER SIZE HAIL.
0455 PM HAIL BEECH CREEK 37.18N 87.06W
04/23/2011 M1.00 INCH MUHLENBERG KY TRAINED SPOTTER
NICKEL AND QUARTER SIZE HAIL REPORTED.
0746 PM FUNNEL CLOUD 2 SW PIEDMONT 37.13N 90.72W
04/23/2011 WAYNE MO TRAINED SPOTTER
...LATE REPORT...FUNNEL CLOUD WITH ROTATION OBSERVED AT
THE CLEARWATER DAM. BEAVER SPRINGS RESTORT EXPERIENCED
DAMAGE TO POWER LINES. MINOR STRUCTURAL DAMAGE.
0835 PM HEAVY RAIN MARBLE HILL 37.30N 89.98W
04/23/2011 E3.00 INCH BOLLINGER MO EMERGENCY MNGR
3 INCHES OF RAINFALL IN 1 1/2 TO 2 HOURS IN PARTS OF
BOLLINGER COUNTY.
0835 PM HEAVY RAIN MARBLE HILL 37.30N 89.98W
04/23/2011 M0.00 INCH BOLLINGER MO EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED 3 INCHES OF RAINFALL IN 1
1/2 TO 2 HOURS IN PARTS OF BOLLINGER COUNTY.
0840 PM FLASH FLOOD HERRIN 37.80N 89.03W
04/23/2011 WILLIAMSON IL TRAINED SPOTTER
4 TO 5 INTERSECTIONS WITH AT LEAST A FOOT OF WATER OVER
THEM.
0840 PM FLASH FLOOD HERRIN 37.80N 89.03W
04/23/2011 WILLIAMSON IL TRAINED SPOTTER
FOUR TO FIVE INTERSECTIONS IN HERRIN FLOODED WITH AT
LEAST A FOOT OF WATER.
0920 PM FLASH FLOOD WEST FRANKFORT 37.90N 88.93W
04/23/2011 FRANKLIN IL TRAINED SPOTTER
FLOODING UP TO DOORS ON CARS ON MCCLELLAN STREET NEAR
HIGH SCHOOL AND HIGHWAY 37 AT ST. LOUIS STREET.
0920 PM FLASH FLOOD WEST FRANKFORT 37.90N 88.93W
04/23/2011 FRANKLIN IL TRAINED SPOTTER
FLOODING UP TO DOORS ON CARS ON MCCLELLAN STREET NEAR
HIGH SCHOOL AND HIGHWAY 37 AT SAINT LOUIS STREET.
1034 PM FLASH FLOOD PINCKNEYVILLE 38.08N 89.38W
04/23/2011 PERRY IL TRAINED SPOTTER
2 TO 3 INCHES OF WATER ON HIGHWAYS.
1137 PM FLASH FLOOD POPLAR BLUFF 36.76N 90.41W
04/23/2011 BUTLER MO EMERGENCY MNGR
4 WATER RESCUES...FROM HOMES AND CARS...5 INTERSECTIONS
CLOSED. WATER BEING PUMPED.
1220 AM TSTM WND DMG NEELYVILLE 36.56N 90.51W
04/24/2011 BUTLER MO TRAINED SPOTTER
2 MOBILE HOMES DESTROYED...ANOTHER OVERTURNED. ROOF OFF
OF A SHED AND THE WINDOWS BLOWN OUT OF A BANK.
1220 AM TSTM WND DMG NEELYVILLE 36.56N 90.51W
04/24/2011 BUTLER MO EMERGENCY MNGR
POWER LINES DOWN AND ELECTRICITY OUT IN THE TOWN.
0644 AM FLASH FLOOD GALE 37.25N 89.45W
04/24/2011 ALEXANDER IL PARK/FOREST SRVC
5.86 INCHES OF RAIN MEASURED BY RAWS.
0644 AM FLASH FLOOD VAN BUREN 37.01N 91.01W
04/24/2011 CARTER MO PARK/FOREST SRVC
4.98 INCHES MEASURED BY NATIONAL FOREST SERVIVE RAWS
STATION SINCE AROUND 7 PM 4/23/11.
0644 AM FLASH FLOOD DIXON SPRINGS 37.38N 88.67W
04/24/2011 POPE IL PARK/FOREST SRVC
5.58 INCHES OF RAIN AS MEASURED BY NATIONAL FOREST
SERVICE RAWS STATION SINCE 7 PM.
0733 AM HEAVY RAIN POPLAR BLUFF 36.76N 90.41W
04/24/2011 M5.23 INCH BUTLER MO TRAINED SPOTTER
3.1 INCHES OVER THE PAST 24 HOURS, 5.23 INCHES TOTAL
EVENT
0739 AM HEAVY RAIN DIXON SPRINGS 37.38N 88.67W
04/24/2011 M5.58 INCH POPE IL PARK/FOREST SRVC
TWO DAY STORM TOTAL RAINFALL OF 5.58 INCHES FROM NATIONAL
FOREST SERVICE RAWS SITE.
0739 AM HEAVY RAIN GALE 37.25N 89.45W
04/24/2011 M5.86 INCH ALEXANDER IL PARK/FOREST SRVC
TWO DAY STORM TOTAL OF 5.86 INCHES FROM NATIONAL FOREST
SERVIVE RAWS SITE.
0739 AM HEAVY RAIN MARION 37.73N 88.94W
04/24/2011 M4.08 INCH WILLIAMSON IL PARK/FOREST SRVC
TWO DAY STORM TOTAL OF 4.08 INCHES FROM NATIONAL FOREST
SERVICE RAWS SITE.
0739 AM HEAVY RAIN VAN BUREN 37.01N 91.01W
04/24/2011 M4.98 INCH CARTER MO PARK/FOREST SRVC
2 DAY STORM TOTAL 4.98 INCHES FROM NATIONAL FOREST
SERVIVE RAWS SITE.
1003 AM FLOOD CHANDLER 38.04N 87.37W
04/24/2011 WARRICK IN TRAINED SPOTTER
MINOR FLOODING ACROSS INTERREDIAN ROAD 0.5 MILES NORTH OF
HWY 62.
1006 AM FLOOD CHANDLER 38.04N 87.37W
04/24/2011 WARRICK IN TRAINED SPOTTER
FLOOD WATERS ACROSS INTERREDIAN ROAD 1 MILE SOUTH OF
BOONVILLE/NEW HARMANY ROAD.
&&
SMITTYLocal storm report, Apr 24, 10:43 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1143 AM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN ROUND KNOB 37.22N 88.73W
04/24/2011 M4.22 INCH MASSAC IL TRAINED SPOTTER
48 HOUR RAINFALL TOTAL.
&&
SMITTYSpecial weather statement, Apr 24, 10:48 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1148 AM CDT SUN APR 24 2011
ILZ084-088-092-093-MOZ076-086-087-100-107>111-241730-
PULASKI IL-ALEXANDER IL-UNION IL-JACKSON IL-STODDARD MO-SCOTT MO-
WAYNE MO-BOLLINGER MO-CAPE GIRARDEAU MO-CARTER MO-PERRY MO-BUTLER MO-
RIPLEY MO-
1148 AM CDT SUN APR 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON...WESTERN
UNION...NORTHERN ALEXANDER AND WESTERN PULASKI COUNTIES IN SOUTHERN
ILLINOIS...AND NORTHEASTERN RIPLEY...NORTHERN BUTLER...PERRY...
SOUTHEASTERN CARTER...CAPE GIRARDEAU...BOLLINGER...EASTERN WAYNE...
NORTHERN SCOTT AND NORTHERN STODDARD COUNTIES IN SOUTHEAST MISSOURI
UNTIL 1230 PM CDT...
AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING BRIEF TORRENTIAL RAINS AND
SMALL HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF SHOOK...MOVING
NORTHEAST AT 45 MPH. OTHER STORMS WILL MOVE ACROSS THE REGION AS
WELL. A BRIEF PERIOD OF VERY HEAVY RAINFALL CAN BE EXPECTED OVER
MUCH OF THE AREA. THE BRIEF HEAVY RAINFALL IS NOT EXPECTED TO HAVE A
SIGNIFICANT IMPACT ON THE CURRENT FLOODING SITUATION
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST WEATHER
INFORMATION.
Local storm report, Apr 24, 10:52 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1152 AM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM HEAVY RAIN BENTON 36.85N 88.36W
04/24/2011 M2.87 INCH MARSHALL KY TRAINED SPOTTER
48 HOUR RAINFALL TOTAL.
&&
SMITTYLocal storm report, Apr 24, 10:53 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1153 AM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM HEAVY RAIN NEWBURGH 37.95N 87.40W
04/24/2011 M3.81 INCH WARRICK IN TRAINED SPOTTER
3 DAY RAINFALL TOTAL.
&&
SMITTYFlood, White
- When
- April 24, 11:00 AM CST to April 30, 11:59 PM CST
- Where
- White County, 1.37 mi SSE of Carmi Muni Arpt to 3.81 mi N of Mill Shoals
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.082, -88.140
Due to flooding of the Little Wabash River, several low-lying streets in Carmi were closed. Some sandbagging was done in Mill Shoals.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, April 24 to 30, 20117 deaths · 59 injured · $240 million · EF3 · 209 events
- Tornadoes and Flash Flooding in Arkansas, April 24 to 30, 2011$2.2 million · EF2 · 31 events
- Rip Current in Florida, April 24, 20111 death · 1 injured · 1 event
- Hail and Damaging Winds in Texas, April 24 to 25, 2011$502,000 · 2.75 in hail · 68 events
- Flash Flood and Flooding in Missouri, April 24 to 30, 2011$4.8 million · 6 events
- Flooding in Missouri, April 24 to 30, 2011$1.3 million · 11 events
- Tornadoes and Flash Flooding in Oklahoma, April 24 to 25, 2011$220,000 · EF0 · 37 events
- Tornadoes and Flash Flood in Texas, April 24 to 25, 2011$150,000 · EF0 · 38 events
- Flash Flooding and Hail in Arkansas, April 24 to 25, 2011$175,000 · 1.75 in hail · 18 events
- Flash Flooding and Hail in Kentucky, April 24 to 25, 2011$130,000 · 1.25 in hail · 16 events
- Flooding in Illinois, April 24 to 30, 2011$110,000 · 19 events
- Tornado in Arkansas, April 24, 2011$70,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292423.